When I carry stacks of things on my arms or have say shopping bags hanging on my arms, I will get red indents from wherever these things were pressing into my skin. Instead of slowly fading away though, they turn into raised areas that look like burn blisters. This has all started happening within the past several months. Any ideas? Is this cause for concern?
The swelling of skin which you are having even on touching is due to a phenomenon called dermographism. The exact mechanism of dermographism remains uncertain. Trauma may release an antigen that interacts with the membrane-bound immunoglobulin E of mast cells, which release inflammatory mediators, particularly histamine, into the tissues. This causes small blood vessels to leak, allowing fluid to accumulate in the skin.It is a normal physiological response of the skin.
Most symptoms can be controlled by taking antihistaminics like benadryl or Claritin or zyrtec.So take Claritin or Zyrtec the next time it happens and apply calamine lotion or a mild steroid cream on the rash
I hope that helps.Take care and pls do keep me posted on how you are doing and if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.